MAUDE Adverse Event Report: MICRO THERAPEUTICS, INC. DBA EV3 AXIUM PRIME BRPL 3D; DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION

MICRO THERAPEUTICS, INC. DBA EV3 AXIUM PRIME BRPL 3D; DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION
Model Number APB-4-8-3D-SS
Medical Device Problem Code Physical Resistance/Sticking (4012)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/16/2021
Type of Reportable Event Malfunction
Event or Problem Description
Medtronic received a report that the axium coil was stuck in sheath.The devices were prepared as indicated in the ifu.
 
Additional Manufacturer Narrative
The pushwire was returned for evaluation inside of a biohazard bag and a shipping box.There was no implant coil and introducer sheath returned with the pushwire.Visual inspection/damage location details: the implant coil appeared to be detached from the pushwire.The shield coil was present with no damage.The coin was not present against the lumen stop as it was pulling back.The pusher was found broken at the break indicator (manual detachment location); retained by the release wire.The ai and coupler tubing were found present and intact.The pushwire was found to be bent at 33.0cm to 61.0cm from the proximal end.Testing/analysis: under the microscope, the outer jacket was then removed to gain access the coin.The coin was measured in 3 locations (0.073mm @ 0.063mm; measured 0.080mm @ 0.127mm; measured 0.092mm @ 0.275mm) and found to be within specifications.The inner diameter of the lumen stop, and the inner diameter of the retainer ring were found to be visually acceptable.The lumen stop inner diameter (id) was measured to be 0.00270" and found to be within specification.The retainer ring inner diameter (id) was measured to be 0.00459¿ and found to be within specification.All other subassemblies appeared to be normal, and no other anomalies were observed.Conclusion: based on the analysis performed, the axium prime coil was not confirmed to have "coil resistance/stuck in sheath" as the pushwire was returned with the implant coil already detached and without the introducer sheath.However, the root cause could not be determined.The pushwire was found broken at manual detachment location with the coin pulled back from the lumen stop.Pulling back of the coin from the lumen stop may have contributed to the detachment of the implant coil from the pushwire.The review of lot history records shows that the finished device has met all manufacturing requirements and specifications during final assembly and quality inspection.Since the implant coil and introducer sheath were not returned; any contribution of the implant coil and introducer sheath to the reported issue could not be determined.If information is provided in the future, a supplemental report will be issued.

Brand Name
AXIUM PRIME BRPL 3D
Common Device Name
DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION
Manufacturer (Section D)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
Manufacturer (Section G)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
Manufacturer Contact
glen belmer
9775 toledo way
irvine, CA 92618
6122713209
MDR Report Key13906272
Report Number2029214-2022-00481
Device Sequence Number4596399
Product Code KRD
UDI-Device Identifier00847536031999
UDI-Public00847536031999
Combination Product (Y/N)N
Initial Reporter CountryKS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Company Representative,Distributor
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 03/25/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/24/2024
Device Model NumberAPB-4-8-3D-SS
Device Catalogue NumberAPB-4-8-3D-SS
Device Lot NumberB181333
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/31/2022
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/28/2022
Initial Report FDA Received Date03/25/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/25/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown